Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

Chest pains, sometimes unable to catch a breath. Is this something with heart or lungs?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
hello i have a condition which has laster for over a year right now i have chest pains and sometimes cant catch my breath and i spit all the time i spent hours and hours of spitting sometimes 15-20 hours a day and it feels like theres a hole in my back i dont know if it is the heart or my lungs (maybe both) my room is about to be investigated cuz it became very unhealthy to be in i had been to a doctor several times but they didn t find much cuz i live in greenland and we have some of the worst hospitals in the universe so its difficult so is there any doctor here who know s about this stuff i will do anything to get healthy again
Posted Wed, 18 Jul 2012 in Lung and Chest disorders
Answered by Dr. Ram Choudhary 4 hours later
I understand your problem. The short events that are described are noted.
You are busy spitting most of the day and also understand that it's not a good thing and not normal also.
You should get investigations- CBC, Chest Xray and ECG done and review with a Physician. Were these done? If everything looks clear by the GP, let him refer for a Psychiatrist opinion as well. There are some medications that produce too much mucus. You can ask your physician if you are taking any such.
All in all a review by a competent Psychiatrist to check for Obsessive Compulsive Disorder of spitting is ideal in this scenario.

I hope my advise will be helpful for you.
Above answer was peer-reviewed by
Follow-up: Chest pains, sometimes unable to catch a breath. Is this something with heart or lungs? 3 hours later
the last few weeks has been agonising its like i can't catch my breath
and that particular mucus that's coming out is slimey
is there any medication for that ?
i've been searching the web for any similar conditions but its hard to find
i really appreciate your answer and i will do anything to get well
we don't have xray here for such thing but i did get one for lung infection they did
found a bit but i still can't get over that either as i did not have pills for that
is there any other way to improve or any pills i can take so i can get better?
my blood samples were fine as they test for flu infections and other types like tuberculoses so i will apreciate any other solution as the doctors here are running out of ideas
i did see a psychiatrist and she said i was fine just a bit mentally exhausted
cuz its wearing me out it takes all my energy everything i do and eat is affected
and i really want to move on so thanks for guidance
Answered by Dr. Ram Choudhary 8 hours later
Thick mucus in lungs can be diluted by water steam inhalation. You can boil a pan of water and put a towel over your head and the pan. Inhale the steam deeply. There are other medications called mucolytics which can help. These include bromhexine and acetylcysteine. Please speak with your physician about these drugs.
Additionally, you would also need a course of antibiotics as well.
I would like you to consult your Psychiatry doctor again because your spitting habit is potentially treatable with behavioral therapy and medicines.
I hope that answered your query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor